Advertisement
Advertisement

Dimetapp Cough Cold + Flu Day Relief Liquid Caps

Consumer Medicine Information
 

NOTICE: This Consumer Medicine Information (CMI) is intended for persons living in Australia. This page contains answers to some common questions about Dimetapp Cough Cold + Flu Day Relief Liquid Caps. It does not contain all the information that is known about Dimetapp Cough Cold + Flu Day Relief Liquid Caps. It does not take the place of talking to your doctor or pharmacist. All medicines have risks and benefits. Your doctor has weighed the risk of you using this medicine against the benefits he/she expects it will have for you. If you have any concerns about using this medicine, ask your doctor or pharmacist. Bookmark or print this page, you may need to read it again.

What is Dimetapp Cough Cold + Flu Day Relief Liquid Caps used for?

Dimetapp Cough Cold + Flu Day Relief Liquid Caps have been developed specifically for adults and children 12 years of age and over.
Dimetapp Cough Cold + Flu Day Relief Liquid Caps combine the decongestant action of Pseudoephedrine with the antitussive action of the non-narcotic, centrally acting cough suppressant Dextromethorphan, the analgesic and antipyretic actions of Paracetamol.
Dimetapp Cough Cold + Flu Day Relief Liquid Caps provide temporary relief of minor aches, pains, headache, muscular aches, sore throat and fever associated with colds & flu. It temporarily relieves dry irritating cough due to minor throat and bronchial irritation and nasal and sinus congestion as may occur with colds.

Before you take Dimetapp Cough Cold + Flu Day Relief Liquid Caps

When you must not take it

Do not take Dimetapp Cough Cold + Flu Day Relief Liquid Caps if you have an allergy to:
any medicine containing paracetamol, dextromethorphan and pseudoephedrine
any of the ingredients listed at the end of this leaflet.
Some of the symptoms of an allergic reaction may include:
shortness of breath
wheezing or difficulty breathing
swelling of the face, lips tongue or other parts of the body
rash, itching or hives on the skin.
Do not take this medicine if you are having an asthma attack.
Do not take this medicine if you:
have very high blood pressure
have severe coronary artery disease (heart disease caused by poor blood flow or narrowing of the blood vessels of the heart)
are taking prescription medication for depression, psychiatric or emotional conditions e.g. a monoamine oxidase inhibitor (MAOI), selective serotonin reuptake inhibitor (SSRI) or for Parkinson's disease, or for 2 weeks after stopping the medication. If you are unsure if your prescription medication contains any of these drugs, ask a doctor or pharmacist before taking this product.
Do not take this medicine if you are pregnant or plan to become pregnant.
It may affect your developing baby if you take it during pregnancy. Your pharmacist or doctor will discuss the benefits and possible risks of taking the medicine during pregnancy.
Do not take this medicine if you are breastfeeding or plan to breastfeed.
It passes into the breast milk and there is a possibility that the baby may be affected.
Do not use this product in children under 12 years of age.
Do not take this medicine after the expiry date printed on the pack or if the packaging is torn or shows signs of tampering.
If it has expired or is damaged, return it to your pharmacist for disposal.
If you are not sure whether you should start taking this medicine, talk to your pharmacist or doctor.

Before you start to take it

Tell your pharmacist or doctor if you have allergies to any other medicines, foods, preservatives or dyes.
Tell your pharmacist or doctor if you have or have had any of the following medical conditions:
asthma
chronic obstructive airways disease
pneumonia
any other respiratory (breathing) conditions
liver or kidney disease
high blood pressure
overactive thyroid gland
diabetes
heart disease and poor blood flow in the blood vessels of the heart
glaucoma
prostate problems
stomach or duodenal ulcer, or other stomach problems
bladder problems
Tell your pharmacist or doctor if you have a chronic cough.
This medicine may make your cough worse.
Tell your pharmacist or doctor if you have a condition that produces large amounts mucus.
This medicine may make your condition worse.
If you have not told your pharmacist or doctor about any of the above, tell him/her before you start taking Dimetapp Cough Cold + Flu Day Relief Liquid Caps.

Taking other medicines

Tell your pharmacist or doctor if you are taking any other medicines, including any that you get without a prescription from your pharmacy, supermarket or health food shop.
Some medicines and Dimetapp Cough Cold + Flu Day Relief Liquid Caps may interfere with each other.
These include:
medicines used to treat depression, psychiatric or emotional conditions e.g. selective serotonin reuptake inhibitor (SSRI), or for Parkinson's disease
monoamine oxidase inhibitors, a medicine used to treat depression, especially if taken within the last 14 days
quinidine and amiodarone, medicines used to treat abnormal or irregular heart beat
opioid analgesics used to treat pain
medicines used to help you relax, sleep or relieve anxiety, such as sedatives
alcohol
Warfarin
metoclopramide, a medicine used to control nausea and vomiting
medicines used to treat epilepsy or fits
chloramphenicol, an antibiotic used to treat ear and eye infections
medicines used to treat heart conditions, high blood pressure
medicines used to treat urinary tract infections and bladder problems
medicines used to treat behavioural disorders
phenylephrine, a medicine used to treat congestion
appetite suppressants
cholestyramine (Questran, Questran Lite)
These medicines may be affected by Dimetapp Cough Cold + Flu Day Relief Liquid Caps or may affect how well it works. You may need different amounts of your medicines, or you may need to take different medicines.
Your doctor and pharmacist will have more information on medicines to be careful with or avoid while taking this medicine.

How to use Dimetapp Cough Cold + Flu Day Relief Liquid Caps

How much to use

Take 2 capsules orally with water every 4-6 hours as necessary.
Do not exceed 8 liquid capsules in 24 hours.
Do not give this product in children under 12 years of age.
Do not exceed recommended dosage.
Dimetapp Cough Cold + Flu Day Relief Liquid Caps should not be used for more than few days at a time except on medical advice.
A persistent cough may be a sign of a serious condition. If symptoms do not improve within 7 days (or within 48 hours in case of children), tend to recur, or are accompanied by rash, persistent headache, fever that lasts for more than 3 days, or if new symptoms occur, you should consult a physician.

If you forget to take it

Dimetapp Cough Cold + Flu Day Relief Liquid Caps should be taken only when it is necessary.
Do not use a double dose of this product to make up for the dose that you missed.
This may increase the chance of you getting an unwanted side effect.

If you use too much (overdose)

Stop use and immediately telephone your doctor or Poisons Information Centre (telephone 13 11 26) or go to the nearest hospital straight away, if you think that you or anyone else may have used too much Dimetapp Cough Cold + Flu Day Relief Liquid Caps. Do this even if there are no signs of discomfort or poisoning. Keep this telephone number handy.

While you are using Dimetapp Cough Cold + Flu Day Relief Liquid Caps

Things you must do:

If anyone in the family becomes pregnant and happens to use Dimetapp Cough Cold + Flu Day Relief Liquid Caps, tell your doctor or pharmacist immediately.
If you are about to be started on any new medicine tell your doctor, dentist or pharmacist that you are using Dimetapp Cough Cold + Flu Day Relief Liquid Caps.

Things you must not do:

Adults:
Do not take this product for more than few days at a time unless your doctor tells you to.
Children:
Do not take this product for more than 48 hours unless your doctor tells you to.

Things to be careful of:

Do not drive or operate machinery until you know how this product affects you. This product may cause dizziness in some people and therefore may affect alertness. If this happens, do not drive or operate machinery.
Alcohol warning: If you generally consume 3 or more alcohol containing drinks per day, you should consult your doctor for advice on when and how you should take this product or any other paracetamol containing product.

Side Effects

Tell your doctor or pharmacist as soon as possible if you do not feel well whilst using Dimetapp Cough Cold + Flu Day Relief Liquid Caps.
Dimetapp Cough Cold + Flu Day Relief Liquid Caps may have unwanted side effects in a few individuals. All medicines can have side effects. Ask for the advice of your doctor or pharmacist if you have any concerns about the effects of using this medicine.
Tell your doctor or pharmacist if you notice any of the following side effects and they worry you:
nervousness
shaking (tremor)
spinning sensation (vertigo)
headache
faster heart rate (tachycardia)
high blood pressure (hypertension)
drowsiness
dizziness
sleeplessness (insomnia)
nausea (feeling sick)
vomiting
dryness of the mouth
blurred vision
rash (including urticaria)
The above list includes the more common side effects of your medicine. They are usually mild.
If any of the following happen, tell your doctor immediately or go to Accident and Emergency at your nearest hospital:
excitation
extreme confusion
nervousness and anxiety
irritability
restlessness
severe nausea and vomiting
shortness of breath, wheezing or difficulty breathing
swelling of the face, lips, tongue or other parts of the body
skin rashes, itching or hives on the skin
urine retention
severe skin reactions including skin reddening, blisters or rash
The above list includes serious side effects that may require medical attention. These side effects are rare.
Tell your pharmacist or doctor if you notice anything that is making you feel unwell.
Other side effects not listed above may also occur in some people.

After using Dimetapp Cough Cold + Flu Day Relief Liquid Caps

Storage

Keep Dimetapp Cough Cold + Flu Day Relief Liquid Caps in a cool dry place where the temperature stays below 25 degrees C.
Do not leave it in the car or on window sills.
Heat and dampness can destroy some medicines.
Keep it where children cannot reach it.

Disposal

After the expiry date has passed, any unused Dimetapp Cough Cold + Flu Day Relief Liquid Caps should be returned to your pharmacist so that it can be disposed of safely.

Product description

What it looks like

Dimetapp Cough Cold + Flu Day Relief liquid cap is an oval, clear orange, soft gelatin capsule

Ingredients

Each liquid capsule contains:
Dextromethorphan hydrobromide, 10mg
Pseudoephedrine hydrochloride, 30mg and Paracetamol, 300mg
Dimetapp Cough Cold + Flu Day Relief Liquid Caps also contain the following inactive ingredients:
Macrogol 400
Propylene glycol
Povidone
Gelatin
Glycerol
Sorbitol
Sunset Yellow FCF CI15985
Water - purified
SUGAR FREE GELATIN CAPSULES

Name and Address

For all enquiries please contact:
Pfizer Australia Pty Limited
38-42 Wharf Road
West Ryde NSW 2114
AUSTRALIA
Australia 1800 555 057
or visit: www.dimetapp.com.au
Dimetapp Cough Cold + Flu Day Relief Liquid Caps - AUST R 66743
Date of Preparation:
08 September 2005
Date of Revision: 08 Feb 2016